Alert archive / Massachusetts / Winter Weather Advisories in 2021
Winter Weather Advisory 17, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter weather advisory at Dec 17, 2021, 3:11 AM EST for 6 counties in Massachusetts. It took effect at Dec 18, 2021, 7:00 AM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2021, 3:11 AM EST (08:11 UTC)
- In effect from
- Dec 18, 2021, 7:00 AM EST
- Expired
- Dec 19, 2021, 6:05 AM EST
- In force
- 23 hr
- Issued by
- NWS Boston/Norton, MA
Counties Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 89 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS41 KBOX 170811 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 311 AM EST Fri Dec 17 2021 MAZ002>006-008>012-026-172115- /O.NEW.KBOX.WW.Y.0017.211218T1200Z-211219T1200Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, and Ayer 311 AM EST Fri Dec 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow and sleet accumulations of 1 to 5 inches and ice accumulations of a light glaze. Greatest risk for the higher snow accumulations will be north of Route 2 and near the New Hampshire border. * WHERE...Western, Central and interior northeast Massachusetts. * WHEN...From 7 AM Saturday to 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions particularly Saturday afternoon and Saturday evening. * ADDITIONAL DETAILS...Snow overspreads the region from southwest to northeast Saturday morning through early afternoon. The snow will then change to sleet and/or light freezing rain by late Saturday or Saturday evening from south to north. Precipitation should taper off toward daybreak Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ Frank
6 follow-up statements
856 WWUS41 KBOX 172047 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 347 PM EST Fri Dec 17 2021 MAZ002>006-008>012-026-181100- /O.CON.KBOX.WW.Y.0017.211218T1200Z-211219T1200Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, and Ayer 347 PM EST Fri Dec 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 4 inches and ice accumulations up to one tenth of an inch. Highest snow accumulations expected north of Route 2 to the New Hampshire and Massachusetts border. * WHERE...Western, Central and interior northeast Massachusetts. * WHEN...From 7 AM Saturday to 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Snow overspreads the region from southwest to northeast late Saturday morning through early afternoon. The snow will then change to sleet and/or light freezing rain by late Saturday or Saturday evening from south to north. Precipitation should taper off toward daybreak Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
116 WWUS41 KBOX 180740 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 240 AM EST Sat Dec 18 2021 MAZ002>006-008>012-026-182045- /O.CON.KBOX.WW.Y.0017.211218T1200Z-211219T1200Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, and Ayer 240 AM EST Sat Dec 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow/sleet accumulations of a coating 1 inch south of the Massachusetts Turnpike. 1 to 3 inches of snow and sleet expected north of the Massachusetts Turnpike with the higher amounts most likely north of Route 2. Ice accumulations of a light glaze are also possible. * WHERE...Western, Central and interior Northeast Massachusetts. * WHEN...From 7 AM this morning to 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions this afternoon and evening. * ADDITIONAL DETAILS...Snow and sleet overspread the region between 9 am and 1 pm from southwest to northeast. Precipitation will change mainly to rain this evening with pockets of light freezing rain possible mainly in the higher terrain. Precipitation may change back to a very brief period of snow and sleet before winding down early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ Frank
802 WWUS41 KBOX 182044 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 344 PM EST Sat Dec 18 2021 MAZ002>006-008>012-026-190945- /O.CON.KBOX.WW.Y.0017.000000T0000Z-211219T1200Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, and Ayer 344 PM EST Sat Dec 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Mixed precipitation. Additional snow accumulations of up to two inches and ice accumulations of a light glaze are possible. * WHERE...Western, Central and interior Northeast Massachusetts. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Precipitation will change mainly to rain this evening with pockets of light freezing rain possible mainly in the higher terrain. Precipitation may change back to a very brief period of snow and sleet before winding down early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
642 WWUS41 KBOX 190120 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 820 PM EST Sat Dec 18 2021 MAZ005-006-010>012-190230- /O.CAN.KBOX.WW.Y.0017.000000T0000Z-211219T1200Z/ Central Middlesex MA-Western Essex MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA- Including the cities of Framingham, Lowell, Lawrence, Amherst, Northampton, Springfield, Milford, and Worcester 820 PM EST Sat Dec 18 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Mainly just light rain is expected for the remainder of the overnight hours with temps just above freezing in most locations. Rain may change to a very brief period of snow and/or sleet before precipitation winds down early Sunday morning...but not expecting much more than a coasting. $$ MAZ002>004-008-009-026-191200- /O.CON.KBOX.WW.Y.0017.000000T0000Z-211219T1200Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA-Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, and Ayer 820 PM EST Sat Dec 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WHAT...Mixed precipitation. Additional snow/sleet accumulations of just a coating with an ice accumulations of a light glaze. * WHERE...Mainly the high terrain along the east slopes of the Berks and the Worcester Hills. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Plan on slippery road conditions mainly above 1000 feet in elevation. * ADDITIONAL DETAILS...Much of the region has changed to rain, but pockets of light freezing rain will continue to impact areas mainly over 1000 feet. Precipitation may end as a brief period of snow before things wind down early Sunday morning, but not expecting much more than an additional coating. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ Frank
881 WWUS41 KBOX 190805 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 305 AM EST Sun Dec 19 2021 MAZ002>004-008-009-026-191200- /O.CON.KBOX.WW.Y.0017.000000T0000Z-211219T1200Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA-Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, and Ayer 305 AM EST Sun Dec 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Mixed precipitation. Rain will change to a mixture of freezing rain, sleet and snow before the steady precipitation comes to an end shortly after daybreak. An additional dusting to one half inch of snow/sleet accumulation is possible along with a glaze of ice. * WHERE...East slopes of the Berkshires as well as portions of far northern Massachusetts. * WHEN...Until 7 AM EST this morning. * IMPACTS...Plan on slippery road conditions especially in the high terrain and across far northern Massachusetts near the New Hampshire border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ Frank
296 WWUS41 KBOX 191105 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Boston/Norton MA 605 AM EST Sun Dec 19 2021 MAZ002>004-008-009-026-191215- /O.CAN.KBOX.WW.Y.0017.000000T0000Z-211219T1200Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA-Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, and Ayer 605 AM EST Sun Dec 19 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating wintry precipitation capable of hazardous conditions has ended. Therefore the winter weather advisory is cancelled. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter weather advisory went out at Dec 16, 9:24 PM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Dec 16, 9:24 PM EST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
924 PM EST Thu Dec 16 2021
.SYNOPSIS...
A cold front will cross southern New England overnight, bringing
colder weather this weekend. Low pressure tracking near the
South Coast should bring accumulating snow and some ice
Saturday and Saturday night, especially across northern
Massachusetts. Cold and dry weather is expected next most of
next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
925 PM Update...
A very mild evening is in progress for this time of year. A
45 to 55 knot west southwest LLJ has kept the boundary layer
well mixed. Given anomalous warmth aloft and mixing to the
surface...temps remained in the 50s. We expect this continue
into the overnight hours a few a places may actually see their
temp rise a couple degrees until the cold front passes.
The cold front will cross the region roughly between 3 and 8
am. This should allow temps to drop into the 40s northwest of
I-95 by daybreak, but 50+ temps still expect Southeast of I-95
with the later frontal passage. The front has extremely limited
moisture, so generally just mid/high cloudiness expected. Low
risk for a brief shower/sprinkle in western MA, but for all
intensive purposes this will be a dry frontal passage. Southwest
winds were gusting between 20 and 30 mph across parts of the
southeast New England coast and even some of the high terrain
given the strong low level jet. Winds will shift to the west
behind the front and the 20 to 30 mph gusts should become more
widespread by daybreak.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Cold front moves offshore in the morning shifting winds to W/NW.
Forecast soundings show plenty of dry air moving in along with
deeper mixing, so a windy day is ahead, especially near coast.
Colder air lags behind front so between its delayed arrival and
downsloping westerly flow, another mild day can be expected with
highs in 50s, if not near 60 in RI and eastern MA before
temperatures begin to fall later in the day.
High pressure ridge builds over SNE Friday night for a short
time, before we start to see increasing clouds ahead of next
system for Saturday. At this point lower levels should remain
dry enough to prevent any light snow from breaking out before
sunrise on Saturday.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
* Minor accumulating snow to wintry mix in the interior, brief snow
to mainly rain coastal plain for Sat and Sat night. Looking like
winter advisory type event for the interior with some impact to
travel.
* Dry through midweek. Temps below-normal Sun and Mon, turning more
seasonable through midweek.
* Early outlook at holiday travel period favors continued dry
weather, though do have to watch track of coastal low moving off
southern Carolinas around Thursday.
Details:
Saturday into Saturday Night:
Initial low pressure traversing NE up the eastern OH Valley into the
northern Appalachians will transfer energy to a developing secondary
low near the waters of SE New England later Saturday into Saturday
night. System overall is progressive with lack of closed-off 850-700
mb cyclones. In addition, positively-tilted nature of upper trough
energy, with associated downstream SW flow aloft also allowing
for injection of warmer air aloft. Thus precipitation type and
the duration/changeovers thereof are likely to be a forecast
challenge. Uncertainty exists on the exact accumulation totals,
largely stemming from how quickly precipitation type changes
from snow, wintry mix to rain. There is confidence that it looks
to be a minor, Winter Weather Advisory type of scenario for a
good part of the interior with negligible to nil impact for the
coastal plain.
Antecedent air mass isn't necessarily cold, but it is fairly
dry and that will permit falling temps thru wet-bulb processes.
Thus expecting snow as a predominant type for most locations at
onset except for the immediate south coast as precip begins
into the late- morning/early afternoon from west to east.
Prolonged east flow drawing in milder SST air mass near the east and
southern coasts, including the Boston area, should force a
transition over to plain cold rain by mid to late afternoon into
evening, with any accumulation in the coastal plain around a C-1
inch but likely to be washed away as a predominantly rain/snow
to rain type.
In the interior particularly N/W of I-95, some accumulation of snow
is expected on grassy surfaces during the afternoon before a
transition to mixed frozen precip takes place late afternoon to
night. This occurs as warm nose of air aloft advects NE, but doesn't
entirely get to the MA/NH border. At the moment, the best chance of
snow reaching the 2-4" range (plowable accums) is along the Route 2
corridor on northward, with little if any mixover to IP/FZRA before
colder air on backside of low late Sat night rushes in on NW winds.
From the Worcester-Springfield I-90 corridor southward to the
Hartford/NW Providence areas, up to 2 inches of snow expected, less
south/more north, but also a light icing accretion with freezing
rain totals up to a tenth of an inch added in. It's in this area
where snow and ice accumulations have the greatest potential for
some adjustment due to uncertainties on p-type changeovers
mentioned. Much of these latter areas however should see a
change to cold rain as well.
As mentioned, this does have the look of a Winter Weather Advisory
type event and will need to consider headlines in the next day
or so for the interior. Some impact to travel Saturday late-
aftn/evening when precip intensity may be somewhat greater.
Overall the impact appears minor, mitigated by freezing rain
falling on a bed of new snow with mainly light glazing on
trees/elevated sfcs, and rain should also helping to wash some
if not all wintry accums especially N/W of the Pike.
Sunday into Monday:
May have some leftover backside precip across Cape Cod but overall,
high pressure builds into Southern New England leading to a chilly,
blustery Sunday with winds easing some by Sunday night. Clear skies
and mainly light winds Sunday night support good radiational
cooling. Certainly looking like one of the coldest nights
experienced in a while, if not thus far in the cold season with 925
mb temps -6 to -10C per 12z ECMWF. Highs low 30s to lower 40s, with
lows in the teens to low 20s coastal eastern MA. A few areas in
northern/NW MA under fresh snowpack and good raditional cooling
could dip into the single digits.
After a likely rather cold start, mostly sunny skies on Monday bump
temps back into the upper 20s to mid/upper 30s. Will see winds flip
from light NW to light SW late in the day and especially evening in
warm advection pattern. By evening, a weak Clipper low passes well
to the north with partial cloudiness but continued dry weather. Lows
mainly upper teens to mid 20s.
Tuesday through Christmas Eve:
Fairly active northern stream of the jet in this period with several
shortwaves progressing through the flow. Overall, temps through
Christmas Eve should stay within a few degrees of seasonable levels.
Uncertainty in precip chances as we move towards the holiday travel
period. Some indication of southern stream energy skirting the Gulf
Coast and moving offshore the mid-Atlantic around Dec 23rd to
Christmas Eve. All deterministic models are south of the benchmark
but GFS/Canadian are somewhat closer than the ECMWF. Something to
watch, but seems too far offshore for any significant effects or
impacts. Opted for limited/low Chance PoP for now.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
00z TAF Update:
VFR with SCT-OVC mid to high level clouds. Main concern is
potential for LLWS and gusty surface winds given 30-40kt winds
aloft (mainly up to 050). Have maintained LLWS in most TAFs but
the lack of PIREPs reflecting low-level shear or turbulence is
still somewhat surprising. May have a better shot for low-level
wind shear in the interior where gustiness is proving less
prevalent. Strongest SW gusts remain across southeast New
England around 25 to 30 kt.
Cold front crosses region early Fri morning bringing wind shift
to W. Still looking at 20-30kt gusts at times across more of
southern New England and associated lower- level mechanical
turbulence during the day Fri before winds diminish in the
evening.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Saturday through Tuesday/...
Friday Night: VFR. Windy with local gusts up to 30 kt. Slight
chance SN.
Saturday: MVFR/IFR conditions possible. SN, chance RA, slight
chance FZRA.
Saturday Night: Mainly IFR, with local MVFR possible. Breezy.
RA, SN, slight chance FZRA.
Sunday: Mainly VFR, with local MVFR possible. Breezy.
Sunday Night through Monday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
High confidence through Friday night.
SCAs remain posted for SW winds gusting to 30kt, especially on
waters around Cape Cod and Islands. Cold front moves offshore
Fri morning, followed by west winds gusting to 30kt before winds
diminish Friday night. We continued SCA for outer waters Fri
night since seas will take more time to subside.
Outlook /Saturday through Tuesday/...
Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
Rain.
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Rain.
Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 9 ft. Slight chance of rain.
Sunday Night: Strong winds with gusts up to 30 kt. Rough seas
up to 9 ft.
Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas.
&&
.CLIMATE...
Records for Today...
Climate Site: Record High | Record Min Max
Boston: 64F (1971) | 45F (1982)
Providence: 62F (1971) | 44F (1971)
Worcester: 58F (1971) | 39F (1897)
Hartford: 60F (1971) | 43F (1928)
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 3 PM EST Friday for ANZ230>237-251.
Small Craft Advisory until 6 AM EST Saturday for ANZ250-
254>256.
&&
SYNOPSIS...Loconto/JWD
NEAR TERM...Frank
SHORT TERM...JWD
LONG TERM...Loconto
AVIATION...Loconto/JWD
MARINE...Loconto/JWD
CLIMATE...StaffHazardous weather outlook, Dec 16, 4:33 PM EST, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 433 PM EST Thu Dec 16 2021 CTZ002>004-MAZ002>024-026-RIZ001>008-172145- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 433 PM EST Thu Dec 16 2021 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-172145- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 433 PM EST Thu Dec 16 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
Nearby
Winter Weather Advisories in Massachusetts, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.